MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION LOOK; 3/0 CHROMIC GUT 27" C6

SURGICAL SPECIALTIES CORPORATION LOOK; 3/0 CHROMIC GUT 27" C6
Model Number 560B
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The actual devices were not returned for review.No photos of the devices were available for review.If actual samples or photos become available, they will be reviewed and the results will be included in the file.A revised response will be forwarded to you at that time.The retained sample from the device history record was visually reviewed and tested.No defects or abnormalities were observed on the suture, needle, attachment or the package.The device met specification including the needle pull and tensile requirements for a 3-0 chromic gut suture/needle device.The suture size used to manufacture the reported lot was 3-0.Usp size 7-0 is the only size gut suture that is packaged dry.Usp size 6-0 through 4 gut sutures are packaged in a wetting solution and should be utilized promptly upon removing from the foil package.If these devices are opened, removed from the foil package, and left exposed, the alcohol solution will evaporate, allowing the sutures to become dry, brittle and possibly break during use.The needles detaching during use can occur due to the misalignment of the suture within the end of the needle, the suture material not placed deep enough within the end of the needle and/or if end is not crimped with enough force to form a secure grip onto the suture material.It¿s also possible the devices are being grasped on or near the swaged end of the needle, damaging the suture, allowing the suture to break free from the needle component.Chromic gut suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for the reported lots were reviewed and met all current criteria.Natural absorbable sutures, like the products in this report, have a tendency to fray during knot construction.Additionally, there is considerably more variability in the retention of tensile strength than is found with other types of sutures.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without reviewing the actual reported device(s)/packages, receiving magnified photos of the actual devices/packages, receiving sterile device(s) from the same lot to review/test, or receiving detailed information regarding the shipping, handling and storage of the device(s), exposure time prior to use, preoperative preparation of the devices, tools utilized to grasp the devices, or the surgeon''s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The needle is pulling apart from the suture, and it seems to happen most when it is being pulled through tissue.We have not taken photos as on one or more occasions, the needle needed to be emergently suctioned for retrieval.No injuries to report as we are judicious in our practice and use precautions like throat packs.

Brand Name
LOOK
Common Device Name
3/0 CHROMIC GUT 27" C6
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana baja california 22235
MX   22235
MDR Report Key16425576
Report Number3010692967-2023-00008
Device Sequence Number5659946
Product Code GAL
UDI-Device Identifier10848782009210
UDI-Public(01)10848782009210(17)270811(10)C912DYJ
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K896554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2023
Report Date (Section F) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560B
Device Catalogue Number560B
Device Lot NumberC912DYJ
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/30/2023
Device Age4 MO
Event Location Other
Date Report to Manufacturer01/30/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown